Hair loss is one of the side effects that can be seen after medical treatments. Hair loss due to medications is a diffuse state that does not leave scars and usually reversible with stopping the treatment. Aripipirazole is an atypicalantipyschotic drug, which also has antidepressant effects. Aripipirazole has a partial agonistic effect on dopamine D2 receptors and serotonin 5-HT1A receptors which differs from other atypic antipyschotic drugs. It is used in several pyschiatric disorders including schizophrenia, bipolar disorders, major depressive disorder and anxiety disorders. This report aims to present a case with hair loss due to aripipirazole use that is reversed back right after stopping the treatment. Since other psychotropic medications may also stimulate hair loss, it is possible to speculate that this side effect is a class effect of medications. However, further studies are needed to understand exact mechanisms of hair loss due to psychotropic medications.
Aripiprazole, hair loss, side effects, antipsychotics